Hail, Madison
- When
- May 25, 2:20 PM CST
- Where
- Madison County, 1 mi S of Combs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.806, -93.830
Severe thunderstorms occurred across northwest Arkansas during the afternoon and evening hours of the 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms occurred across northwest Arkansas during the afternoon and evening hours of the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 2:06 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 306 PM CDT SUN MAY 25 2008 .DISCUSSION... ONGOING SEVERE WEATHER BEING AIDED BY PASSING MCV AND FUELED BY STRONG INSTABILITY. THESE CONDITIONS REMAIN PRESENT INTO THE EVENING HOURS WITH A GRADUAL EASTWARD SHIFT OF THE STORM POTENTIAL. ATTENTION WILL THEN TURN TO ANY POSSIBILITY OF COMPLEX MERGING FROM STORMS ALONG DRYLINE...HOWEVER THIS FEATURE REMAIN IN FAR WEST TEXAS THUS ANY EFFECTS WOULD BE VERY LATE TONIGHT. UNSEASONABLY WARM OVERNIGHT LOWS WILL CONTINUE. FRONTAL BOUNDARY ACROSS KANSAS WILL SAG SLOWLY SOUTHWARD ON MONDAY AS UPPER RIDGING FLATTENS...HOWEVER BULK OF STORMS DURING THE AFTERNOON AND EVENING LOOK TO REMAIN OUT OF THE FORECAST AREA. THUNDERSTORM CHANCES WILL INCREASE MONDAY NIGHT AS A LARGE MCS IS LIKELY TO TRACK MAINLY TO OUR NORTH...HOWEVER THE SOUTHERN PERIPHERY OF THIS COMPLEX WILL THREATEN NORTHERN PORTIONS OF THE AREA. MCS OUTFLOW AND EVENTUALLY THE TRUE SYNOPTIC FRONTAL BOUNDARY WILL ENTER INTO THE AREA ON TUESDAY WITH AN EXPECTED INCREASE IN THUNDERSTORM COVERAGE...HELD SOMEWHAT IN CHECK BY PREVAILING UPPER RIDGE ALOFT. TEMPERATURES WILL RETURN TO NEARER LATE MAY NORMALS BY MID WEEK. PENDING THE LOCATION OF THE EFFECTIVE FRONT...THUNDERSTORM CHANCES ARE EXPECTED TO SHIFT SOUTH OF THE AREA WEDNESDAY INTO THURSDAY. THERMAL RIDGE RETURNS IN FORCE BY LATE WEEK AND SERVE AS A STRONG CAP FOR THUNDERSTORM POTENTIAL...ALONG WITH AGAIN PUSHING TEMPERATURES WELL ABOVE NORMAL. A COLD FRONT MAY ATTEMPT TO IMPACT THE FORECAST AREA NEXT WEEKEND THOUGH CONFIDENCE IS NOT HIGH THAT THE BOUNDARY WILL MAKE MUCH SOUTHWARD PROGRESS. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 93 73 87 / 20 20 20 30 FSM 71 91 71 91 / 20 10 10 20 MLC 74 90 73 88 / 10 10 10 20 BVO 71 90 69 86 / 30 20 30 30 FYV 68 86 69 85 / 30 10 10 30 BYV 70 86 69 85 / 30 20 10 40 MKO 72 89 70 87 / 20 10 10 20 MIO 73 89 71 85 / 30 30 30 40 F10 73 89 73 86 / 10 10 10 20 HHW 73 89 74 89 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 236 PM CDT SUN MAY 25 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 236 PM CDT SUN MAY 25 2008 ....TORNADO WATCH UNTIL 7 PM FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA....FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FAR NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE MOVES INTO THE MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH. IN ADDITION...WIND PROFILES WILL BE MARGINALLY FAVORABLE FOR A RISK OF TORNADOES SHOULD A SUSTAINED SUPERCELL DEVELOP. THIS ACTIVITY IS EXPECTED TO EXIT THE AREA EARLY THIS EVENING AS THE UPPER LEVEL DISTURBANCE MOVES INTO SOUTHWEST MISSOURI. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL APPROACH FROM THE NORTH LATE MONDAY NIGHT AND WILL SAG SLOWLY SOUTH THROUGH THE AREA TUESDAY INTO WEDNESDAY. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BECOME MORE WIDESPREAD IN THE VICINITY OF THIS FRONT. OTHERWISE...TYPICAL LATE MAY WEATHER WILL PREVAIL WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT SUN MAY 25 2008
OKZ068-069-072-251930-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
141 PM CDT SUN MAY 25 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH
AT 141 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MARBLE CITY...MOVING NORTHEAST AT 17 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3588 9471 3571 9452 3555 9487 3560 9493
TIME...MOT...LOC 1841Z 227DEG 15KT 3564 9483The Western Arkansas radar (KSRX), 75 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
6 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A trained storm spotter estimated 65 mph wind gusts had blown down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines. The trees and power lines blocked roads.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Heavy rain caused water to flow over Highway 16 near Delaney.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105359, 105361, 105362, 105364, 105367, 105371, 105380, 105383, 105388, 105395.